Yesterday after taking a walk and feeling a bit dizzy during the walk, I realized that my right pupil was larger than the left. I checked in different lighting situations and also asked my husband and he said it was. I take Lexapro for my GAD and xanax as needed (but haven't needed it much lately and didn't take any yesterday) and 1 mg klonopin at night. I haven't had any headaches but have been wearing a new glasses (progressive lenses) for 2 weeks and my eyes have been very dry and watery for the past 3 days. I'm thinking the dizziness during the walk may have been anxiety as I haven't taken a long walk in several months because I just had a baby 3 months ago and that's when the anxiety started. I am 45 years old and a female. I've only had a couple of headaches in the past few months, so I'm wondering what this could be. It seems as if I had a problem with the eye, then the opthomologist would have seen it when he was doing my eye exam? Thanks in advance for any insight you may be able to offer.
Unequal dilation of pupils is something you should be very concerned about, especially considering your age and medications. Please see your doctor right away, and let us know how you do. God Bless - Blu
Hi, since I've developed some very strange symptoms ( long story), I have been very sensitive to everything going on in my body. I too noticed one pupil larger than the other. I saw an optician, who said our bodies are not symmetrical, and this is quite common. Looking back on older photos, I realised there was always a slight difference, I just wasn't suffering from the anxiety to pay any particular attention! Hope this helps. Laura
Thank you both. I was at the optician 2 days ago and they saw the unevenness also, so they are going to dilate my eyes today and see if they see anything. He did not dilate the pupils at my previous exam because I had several appts that day and needed to be able to see. I'm keeping my fingers crossed and will write and update once I have it. Thanks again for both of your responses.
Hi,I just happened to stumble upon your post while looking for posts about pelvic phleboliths,I hope this helps you as I have been in what sounds like your exact position,I have severe anxiety/panic attack disorder,post traumatic stress disorder,I imagine the anxiety and as many as 8 > 12 panic attacks daily(without medication),is due to the post traumatic stress disorder,because until I experienced a series of extreme/ worst possible scenario events in my life,spanning from about 19 years old through about 27 1/2 years old,I never had any problems AT ALL concerning my 'nerves',I used to be so laid back,unafraid of most anything,fearless,i will even venture as far to say I used to be that unafraid,daring,adventurous type of person,I would give almost anything to be again,but,now I'm approaching 35 years old,in August,and having tried every antidepressant out there(turns out I don't tolerate those well AT ALL,they actually make me worse,not as far as straight out increased panic attacks and extreme anxiety alone,that happens secondary to my literally freaking out in my mind,the antidepressant(s) ,every single one(with the exception of Zoloft,which still messes with my head & thoughts (-intrusive thoughts-) the professionals named the experiences I suffered with ,just not as extreme & boy,I can't emphasize EXTREME enough,when it comes to all the other antidepressants I have been tried on)...needless to say I REFUSE to take them,I have been tried on Ativan,valium,klonopin,and lastly xanax,Ativan helped very little,valium just made me feel drunk and agitated,klonopin, klonopin OMG I was a total zombie,and worse still I felt entirely normal,it took others telling me and 3 car wrecks later,to realize what it was actually doing to me,and I had to FORCE the Dr. to take me off it immediately,then came xanax,which actually controls the anxiety and panic attacks and PTSD,without any of those horrifying side effects,and I just feel and seem to others also,my normal 'old' self,not 'drunk' or half crazy,or messed up zombie creature lol,I suppose it comes down to individual body and brain chemistry,these type of medications effect each individual entirely differently,I guess we just have to find what is compatible with our own body /brain chemistry balance,trial and error type of thing I suppose,but enduring all that trial and error I did find one thing that they all had in common,when I didn't take them,my left pupil would dilate ALOT,it was VERY noticeable,I even had ppl come to me and ask me if I was ok,because it made my eyes look freakishly weird,I went to the medical Dr. , Not the eye Dr. ,and he was very concerned,did MRI and CT of my head/sinuses,and brain,all were negative thank God,and it actually turns out,for me anyway,that (FACT) a small percentage of the human population have this condition congenitally,as was my case,and not taking the medicine made it worse,and very noticeable,looking back in close up pics of myself all the way back to being a baby ,looking closely,I see it now,but I had never noticed it before the medicines made it worse when I wouldn't take them,so I hope my story eases your mind,and that you are part of the small percentage of ppl in the world that have this occur congenitally,because it is harmless if that is the case,other than looking a little weird if ppl look closely,or if you don't take your medicine a lot weird LOL,just like me! Good luck,and I'm sure you'll be fine,your story was just so similar to mine,I just had to share :) mrstee.
Thank you so much for the input. I actually went to the eye doctor yesterday and they dilated my pupils, but the front desk person had not noted that I was there so he could look at the difference in size of my pupils, and that has to be done BEFORE any dilation. But the dilation came out ok....both pupils dilated fine, but he couldn't check on the size issue, so I'm going back Thursday. I'm just so scared that it's something worse because of the whole thing with pressure and tinnitus in my left ear, but the ENT said he couldn't find anything wrong, however never ordered an MRI or CT scan. Just did a test to check for Meniere's and whether there could be a tumor from the brain stem to the ear. The eye doc says that after he looks at my pupils without dilation drops, he will know whether I need to see a neurologist or not??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.